Alert archive / New York / Heat Advisories in 2014

Heat Advisory 1, NWS Buffalo, NY

June 30, 20148 counties in New York

NWS Buffalo, NY issued this heat advisory at Jun 30, 2014, 1:35 PM EDT for 8 counties in New York. It took effect at Jul 1, 2014, 1:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2014, 1:35 PM EDT (17:35 UTC)
In effect from
Jul 1, 2014, 1:00 PM EDT
Expired
Jul 1, 2014, 6:00 PM EDT
In force
5 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 113 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WWUS71 KBUF 301735
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
135 PM EDT MON JUN 30 2014

NYZ002>006-011-013-014-010145-
/O.NEW.KBUF.HT.Y.0001.140701T1700Z-140702T0100Z/
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON-
ONTARIO-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK...
FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA
135 PM EDT MON JUN 30 2014

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM EDT TUESDAY. 

* LOCATIONS...PORTIONS OF ORLEANS...GENESEE AND OSWEGO
  COUNTIES...AS WELL AS THE GENESEE VALLEY. GREATEST HEAT INDEX
  VALUES WILL BE AWAY FROM THE LAKE ONTARIO SHORELINE.

* TIMING...EARLY TUESDAY AFTERNOON THROUGH LATE TUESDAY EVENING.

* HEAT INDEX VALUES...RANGING FROM 100 TO AS HIGH AS 104.

* IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN....HEAT EXHAUSTION
  OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN THOSE EXPOSED TO
  THE HOT AND HUMID CONDITIONS...WITH THE VERY YOUNG AND ELDERLY
  MOST AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES
IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$

THOMAS
5 follow-up statements
613 
WWUS71 KBUF 302029
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
429 PM EDT MON JUN 30 2014

NYZ002>006-011-013-014-010430-
/O.CON.KBUF.HT.Y.0001.140701T1700Z-140702T0100Z/
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON-
ONTARIO-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK...
FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA
429 PM EDT MON JUN 30 2014

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM EDT
TUESDAY...

* LOCATIONS...PORTIONS OF ORLEANS...GENESEE AND OSWEGO 
  COUNTIES...AS WELL AS THE GENESEE VALLEY. GREATEST HEAT INDEX 
  VALUES WILL BE AWAY FROM THE LAKE ONTARIO SHORELINE. 

* TIMING...EARLY TUESDAY AFTERNOON THROUGH LATE TUESDAY EVENING.

* HEAT INDEX VALUES...RANGING FROM 100 TO AS HIGH AS 104.

* IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN....HEAT 
  EXHAUSTION OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN 
  THOSE EXPOSED TO THE HOT AND HUMID CONDITIONS...WITH THE VERY 
  YOUNG AND ELDERLY MOST AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

APFFEL
698 
WWUS71 KBUF 010202
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1002 PM EDT MON JUN 30 2014

NYZ002>006-011-013-014-011030-
/O.CON.KBUF.HT.Y.0001.140701T1700Z-140702T0100Z/
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON-
ONTARIO-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK...
FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA
1002 PM EDT MON JUN 30 2014

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM EDT
TUESDAY...

* LOCATIONS...PORTIONS OF ORLEANS...GENESEE AND OSWEGO 
  COUNTIES...AS WELL AS THE GENESEE VALLEY. GREATEST HEAT INDEX 
  VALUES WILL BE AWAY FROM THE LAKE ONTARIO SHORELINE. 

* TIMING...EARLY TUESDAY AFTERNOON THROUGH LATE TUESDAY EVENING.

* HEAT INDEX VALUES...RANGING FROM 100 TO AS HIGH AS 104.

* IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN....HEAT 
  EXHAUSTION OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN 
  THOSE EXPOSED TO THE HOT AND HUMID CONDITIONS...WITH THE VERY 
  YOUNG AND ELDERLY MOST AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
401 
WWUS71 KBUF 010752
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
352 AM EDT TUE JUL 1 2014

NYZ002>006-011-013-014-011600-
/O.CON.KBUF.HT.Y.0001.140701T1700Z-140702T0100Z/
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON-
ONTARIO-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK...
FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA
352 AM EDT TUE JUL 1 2014

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING...

* LOCATIONS...PORTIONS OF ORLEANS...GENESEE AND OSWEGO 
  COUNTIES...AS WELL AS THE GENESEE VALLEY. GREATEST HEAT INDEX 
  VALUES WILL BE AWAY FROM THE LAKE ONTARIO SHORELINE. 

* TIMING...EARLY THIS AFTERNOON THROUGH LATE THIS EVENING.

* HEAT INDEX VALUES...AROUND 100.

* IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN....HEAT 
  EXHAUSTION OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN 
  THOSE EXPOSED TO THE HOT AND HUMID CONDITIONS...WITH THE VERY 
  YOUNG AND ELDERLY MOST AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
850 
WWUS71 KBUF 011517
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1117 AM EDT TUE JUL 1 2014

NYZ002>006-011-013-014-012330-
/O.CON.KBUF.HT.Y.0001.140701T1700Z-140702T0100Z/
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON-
ONTARIO-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK...
FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA
1117 AM EDT TUE JUL 1 2014

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* LOCATIONS...PORTIONS OF ORLEANS...GENESEE AND OSWEGO 
  COUNTIES...AS WELL AS THE GENESEE VALLEY. GREATEST HEAT INDEX 
  VALUES WILL BE AWAY FROM THE LAKE ONTARIO SHORELINE. 

* TIMING...EARLY THIS AFTERNOON THROUGH LATE THIS EVENING.

* HEAT INDEX VALUES...AROUND 100.

* IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN....HEAT 
  EXHAUSTION OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN 
  THOSE EXPOSED TO THE HOT AND HUMID CONDITIONS...WITH THE VERY 
  YOUNG AND ELDERLY MOST AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

THOMAS
369 
WWUS71 KBUF 012200
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
600 PM EDT TUE JUL 1 2014

NYZ002>006-011-013-014-012300-
/O.CAN.KBUF.HT.Y.0001.000000T0000Z-140702T0100Z/
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-LIVINGSTON-
ONTARIO-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK...
FAIR HAVEN...OSWEGO...BATAVIA...GENESEO...CANANDAIGUA
600 PM EDT TUE JUL 1 2014

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE HEAT
ADVISORY. 

THE APPARENT TEMPERATURES ACROSS THE REGION HAVE DROPPED BELOW
ADVISORY CRITERIA LEVELS.

$$

RSH

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jun 30, 10:42 AM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 30, 10:42 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1042 AM EDT MON JUN 30 2014

.SYNOPSIS...
A HOT AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH THE FIRST HALF
OF THE WEEK. THIS MAY ALLOW A FEW WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS TO FORM AT TIMES...BUT THE MAJORITY OF THE TIME WILL
BE RAIN FREE. THE BEST CHANCE OF MORE ORGANIZED THUNDERSTORMS WILL
BE TUESDAY AFTERNOON AND NIGHT AS A COLD FRONT SLOWLY CROSSES THE
REGION. THIS FRONT WILL EVENTUALLY USHER IN COOLER AND DRIER AIR BY
THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A BUBBLE OF DRIER AND MORE STABLE MID LEVEL AIR WILL BRIEFLY BUILD
OVER THE LOWER LAKES TODAY.  THIS WILL COMBINE WITH A BUILDING MID
LEVEL RIDGE TO LIMIT INSTABILITY AND EFFECTIVELY CAP THE ATMOSPHERE
TO DEEP MOIST CONVECTION. A LOW DECK OF CLOUDS UNDER THIS RIDGE
ACROSS THE SOUTHERN TIER AND ALSO EAST OF LAKE ONTARIO WILL BE SLOW
TO ERODE THROUGH THE MORNING HOURS. ELSEWHERE A MIX OF CLOUDS AND
SUNSHINE WITH DIURNAL CUMULUS DEVELOPING DURING THE AFTERNOON.
THE STABLE LAKE SHADOWS WILL DEVELOP LATER THIS AFTERNOON AND GIVE
AN AREA OF MOSTLY SUNNY SKIES NEAR THE TWO GREAT LAKES. A FEW
ISOLATED SHOWERS OR A THUNDERSTORM MAY DEVELOP ACROSS THE WESTERN
SOUTHERN TIER ON THIS LAKE BREEZE BOUNDARY LATE IN THE AFTERNOON AS
DEEPER MOISTURE AND MORE UNSTABLE AIR BEGIN TO ADVECT BACK INTO THE
REGION FROM THE SOUTHWEST.

IT WILL BE ANOTHER WARM AND VERY HUMID DAY TODAY WITH HIGHS IN
THE MID TO UPPER 80S AT LOWER ELEVATIONS. THE SSW WIND DIRECTION
SHOULD KEEP LAKE COOLING LIMITED TO NEAR THE NIAGARA RIVER OFF LAKE
ERIE AND NEAR CAPE VINCENT OFF LAKE ONTARIO. DEWPOINTS IN THE UPPER
60S TO AROUND 70 WILL YIELD HEAT INDICES IN THE LOWER 90S DURING THE
AFTERNOON.

TONIGHT WILL BE FAIR AND WARM IN A SOUTH TO SOUTHWESTERLY FLOW.  ANY
CONVECTION FROM EARLIER IN THE DAY WILL DISSIPATE IN THE EVENING AS
THE BOUNDARY LAYER STABILIZES AFTER SUNSET.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
IMPRESSIVE 500 MB TROUGH WILL MOVE ACROSS ONTARIO TUESDAY. CORE OF
100 PLUS KNOT 250 MB WINDS ALONG SOUTHERN PERIPHERY OF THIS TROUGH
WILL SWING EASTWARD ACROSS THE GREAT LAKES...AS AN ASSOCIATED COLD
FRONT MOVES WEST TO EAST ACROSS THE LOWER GREAT LAKES TUESDAY
AFTERNOON AND EVENING. WITH PLENTY OF HEAT AND HUMIDITY IN
PLACE...THIS SCENARIO WILL SET THE STAGE FOR THE POTENTIAL FOR
STRONG TO POSSIBLY SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL.

TUESDAY AND TUESDAY NIGHT...DEEP LAYER SOUTHWEST FLOW WILL PERSIST
IN ADVANCE OF THE APPROACHING COLD FRONT...AND WILL CONTINUE TO
ADVECT HEAT AND MOISTURE INTO THE REGION. IN ADDITION TO ANY
NOCTURNAL LOW LEVEL-JET DRIVEN CONVECTION THAT MAY BE ONGOING
TUESDAY MORNING...EXPECT DESTABILIZATION DURING THE DAY TO FUEL
ADDITIONAL CONVECTION...AS AFTERNOON TEMPERATURES WARM INTO THE
MID 80S TO AROUND 90.

THE RISK FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE LATE IN
THE DAY TUESDAY AND TUESDAY EVENING...AS MODELS SUGGESTING THAT
WESTERN AND CENTRAL NEW YORK WILL COME UNDER THE INFLUENCE OF
RIGHT-ENTRANCE REGION OF A 115 KT UPPER LEVEL JET FORECAST TO MOVE
ACROSS THE GREAT LAKES. COINCIDENT WITH THIS LARGE-SCALE FORCING
WILL BE A SOUTHWEST 850 MB FLOW OF AROUND 35 KNOTS THAT WILL ADVECT
850 MB DEW POINTS TO NEAR +15C INTO THE REGION AND INCREASE
PRECIPITABLE WATER VALUES TO NEAR 1.75 INCHES. DUE TO THE STRONG
QUASI-UNIDIRECTIONAL FLOW WITHIN THE 850-300 MB LAYER...LARGE-SCALE
FORCING...APPROACHING COLD FRONT...AND SUFFICIENT INSTABILITY...
POTENTIAL WILL EXIST FOR BOTH DAMAGING WIND PRODUCING THUNDERSTORMS
AND HEAVY RAINFALL DURING THIS TIME FRAME.

IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER...THE HEAT WILL BE
AN ISSUE ON TUESDAY. TEMPERATURES COMBINED WITH THE INCREASING
DEWPOINTS WILL PUSH HEAT INDEX VALUES TOWARD 100 DEGREES...
ESPECIALLY ACROSS THE GENESEE VALLEY AND NORTHERN FINER LAKES. HEAT
ADVISORIES MIGHT BE NEED IN LATER FORECASTS.

WEDNESDAY AND WEDNESDAY NIGHT...THE COLD FRONT WILL PUSH TO THE
EAST...AS SOMEWHAT COOLER AND DRIER AIR WILL OVERSPREAD WESTERN NEW
YORK. HOWEVER...WITH A CYCLONIC FLOW PERSISTING...COOLER AIR
ALOFT...AND LOW LEVEL MOISTURE STILL ELEVATED...IT WILL BE HARD NOT
TO INCLUDE AT LEAST SOME SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.
WEDNESDAY DOES NOT LOOK QUITE AS WARM AS TUESDAY...BUT STILL LOOKING
AT TEMPERATURES IN THE LOWER TO MID 80S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
ON THURSDAY A BROAD MID-LEVEL TROUGH SHIFTS EAST ACROSS THE CENTRAL
AND EASTERN GREAT LAKES. A SHORTWAVE LOOKS TO PASS THROUGH THE BASE
OF THIS TROUGH BRINGING OUR LAST GOOD CHANCE OF SHOWERS ON THURSDAY
AS IT SWEEPS EAST. HIGH PRESSURE WILL WORK EAST ACROSS THE UPPER
GREAT LAKES BY THE END OF THE DAY. INCREASINGLY DRIER AIR BROUGHT
SOUTH ACROSS NEW YORK BY THE SURFACE HIGH WILL BRING MUCH MORE
COMFORTABLE TEMPERATURES. HIGH TEMPS THURSDAY WILL TOP OUT IN THE
UPPER 70S THEN MUCH COOLER AND DRIER AIR LOOKS TO ARRIVE FOR FRIDAY
INTO THE WEEKEND WITH CANADIAN SOURCED HIGH PRESSURE BUILDING EAST
ACROSS THE GREAT LAKES. THIS WILL BRING MAINLY CLEAR SKIES AND
COMFORTABLE TEMPERATURES FOR INDEPENDENCE WEEKEND CELEBRATIONS. THE
DRIER AIR WILL ALSO BRING BACK A NIP TO THE AIR OVERNIGHT WITH LOWS
DROPPING INTO THE 50S MOST AREA BUT SOME 40S ARE POSSIBLE ACROSS THE
INTERIOR SOUTHERN TIER. THE DEVELOPING TROPICAL DISTURBANCE NEAR THE
CAROLINAS SHOULD STEER WELL EAST OF OUR FORECAST AREA OFF THE EAST
COAST BY NEXT WEEKEND.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
AN AREA OF SCATTERED SHOWERS WAS IN THE FINGER LAKES AND SOUTHERN
TIER AT 10Z...MOVING EASTWARD.  THESE SHOWERS WILL PASS OVER THE
GENESEE VALLEY AND SOUTHERN TIER THROUGH 12Z. PATCHY FOG IN THE
SOUTHERN TIER VALLEYS TIL 11Z OTHERWISE MID AND HI CLOUDS OVER THE
REGION WITH SURFACE WINDS 10 KNOTS OR LESS. SCATTERED CONVECTION
POSSIBLE IN THE SOUTHERN TIER AFTER 20Z.

OUTLOOK...
TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS.
WEDNESDAY THROUGH FRIDAY...NO SIGNIFICANT WEATHER EXPECTED.

&&

.MARINE...
WINDS WILL REMAIN RELATIVELY LIGHT TODAY WITH A GENERAL SOUTH TO
SOUTHWEST FLOW IN PLACE. THE PRESSURE GRADIENT WILL TIGHTEN ON
TUESDAY AHEAD OF A COLD FRONT. THIS WILL BRING INCREASING WINDS TO
THE LOWER LAKES...WITH WINDS AND WAVES POSSIBLY APPROACHING SMALL
CRAFT ADVISORY CRITERIA. WIDELY SCATTERED THUNDERSTORMS WILL OCCUR
AT TIMES THROUGH MIDWEEK...WITH THE BEST CHANCES TUESDAY AFTERNOON
AND NIGHT. A FEW STORMS MAY PRODUCE LOCALLY HIGHER WIND AND WAVES.

BEHIND THIS FRONT THE REST OF THE WEEK LOOKS TO FEATURE TYPICAL
LIGHT SUMMER BREEZES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANKLIN
NEAR TERM...FRANKLIN/THOMAS
SHORT TERM...TMA
LONG TERM...SMITH
AVIATION...FRANKLIN
MARINE...FRANKLIN
Hazardous weather outlook, Jun 30, 5:41 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
541 AM EDT MON JUN 30 2014

NYZ001>008-010>014-019>021-085-010945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
541 AM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON AND TUESDAY
NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS.
SOME STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL.

TEMPERATURES WILL REACH THE LOWER 90S AT LOWER ELEVATIONS AWAY
FROM THE IMMEDIATE LAKESHORES ON TUESDAY WITH VERY HIGH HUMIDITY.
THIS MAY ALLOW THE HEAT INDEX TO REACH 100 DEGREES FOR SEVERAL
HOURS TUESDAY AFTERNOON IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-010945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
541 AM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON
AND TUESDAY NIGHT. SOME OF THESE STORMS MAY PRODUCE LOCALLY STRONG
WINDS AND HIGHER WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:16 PM EDTSpecial Weather StatementBUFCattaraugus59 min
Jun 30, 4:39 PM EDTSmall Craft AdvisoryBUF27 hr

Nearby

Heat Advisories in New York, 2014Every heat advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.